NSB236 Integrated Nursing Practice 3

Question:

Review given case scenario and write a report on it.

Part 1:

You are required to consider the associated signs and symptoms of your chosen condition and discuss the findings as they relate to each part of the ABCDE pneumonic. You need to be able to critically explain the link with the associated signs and symptoms, the pathophysiology/physiology and what the physical assessment identifies.

Don't use plagiarized sources. Get Your Custom Essay on
NSB236 Integrated Nursing Practice 3
Just from $8/Page
Order Essay

Part 2:

Having completed your physical examination of your chosen condition you are required to construct a structured written handover to the doctor using ISBAR.

Maureen Hardy is a 77 year old women who has been sent in by her GP for review who has had two episodes of haematemesis at home. Four hours after arriving on your ward she vomits blood and has blood around her mouth, you also note that she appears pale, sweaty and drowsy. Maureen is responding only to verbal stimuli on the AVPU scale. She has been taking the following medication:

  • Diclofenac Acid 50mgs PO (with food) BD for arthritic knees
  • Warfarin 2mgs PO mane for atrial fibrillation (INR 2.7)

Her observations are:

  • BP 80mmHg systolic
  • HR120bpm and irregular
  • Resps 28bpm
  • SaO2unreadable
  • Capillary refill time >4secs
  • Temp 36.5°C (core)

You also note that her pupils are dilated 3-4mms but are equal and reactive to light. She has equal bilateral chest movement and the depth of breathing is normal. She has a slightly distended abdomen.

The lab results have also arrived which show:

  • Haemoglobin 9g/dL (12-15g/dL)
  • Platelets 150000 (100,000-450,000K/uL)
  • Haematocrit 27% (36-44%)

And her ECG reveal sinus tachycardia:

Frank James a 72 year old man has been admitted to your ward with an acute exacerbation of his chronic heart failure. He is positioned in a semi-high fowler’s position, is mildly diaphoretic, slightly short of breath and complaining of nausea. Mr. James has a history of stable angina for an undetermined period. However, he has revealed that for the past 3 weeks, he has been experiencing pain radiating to his back every hour, which is relieved with sublingual nitroglycerin (GTN). There is a family history of cardiovascular disease with an older brother dying from a myocardial infarction (MI) and a sister who has had 3 MI’s. Mr. James has a 30 year history of cigarette smoking and continues to smoke 1 pack/day. He has been taking the following medication:

  • Aspirin 7mgs PO mane
  • Atenolol 50mgs PO mane
  • Isosorbide mononitrate 30mgs PO nocte
  • Lisinopril 10mgs PO mane

The next morning Frank continues to complain of shortness of breath and restlessness with a chest pain score of 8/10 that is radiating to his left arm. The MO orders an urgent chest x-ray and it is noted in his medical notes that his heart failure is worsening and he has developed pulmonary oedema. On examination he is confused, sweating, pale and centrally cyanosed.

His observations on admission and currently are as follows:

On Admission

 

Currently

 

 

Am

Pm

§

BP 156/98mmHg

140/100mmHg

BP 96/50mmHg

§

HR 124

HR 130bpm

HR 128bpm

§

Resps 30bpm

Resps 28bpm

Resps 36bpm

§

Temp 37°C

§  SaO2    92%

U/O 20mls/hr for the past

 

 

FiO2

2 hours

His 12 lead electrocardiogram (ECG) reveals Q waves, ST depression and T wave inversion which may signify ischemia.

His chest x-ray reveals diffuse infiltrates that resemble “bat wings” consistent with pulmonary oedema.

Get a 10 % discount on an order above $ 100
Use the following coupon code :
SAVE10

Open chat
1
onlinenursinganswers.com
Hello, you can now chat with our live agent via WhatsApp +1 (347) 428-6774
Our professional nursing writers will work on your paper from scratch.
We guarantee a plagiarism-free custom-written nursing paper.